MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The intraocular lens was removed and replaced during the same procedure.(b)(6).(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that haptics tore off due to handling problems with the intraocular lens (iol).The broken iol was removed and replaced with a new one.Patient involvement and user injury were reported.A 5 minute delay in the procedure was also reported.No vitrectomy was performed.Enlargement of the incision from 2.4mm to 2.9mm occurred.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device evaluation: the explanted intraocular lens was discarded by the customer.Therefore, the complaint issue could not be verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provide instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6255250
Report Number2648035-2017-00116
Device Sequence Number426907
Product Code HQL
UDI-Device Identifier05050474548633
UDI-Public(01)05050474548633(17)200329
Combination Product (Y/N)N
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/29/2020
Device Model NumberAAB00
Device Catalogue NumberAAB0000185
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/17/2017
Supplement Report FDA Received Date02/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;